hey i need some insight guys & gals i gained weight 75 lbs. with respiridone and my sugar is up 30 pts. i gained now two lbs. a day and i threw out my risperdal i started 2x 20mg.(breakfast) & 3x20mg. (supper) of geodon now i feel great with the cogentin also was i wrong to change? also i need to know from you'all ( i mean iladvocate) if you remember how many calories i have to eat to successfully satisfy the enzymes & geodon to digest the meds together?
also i wanted to mention that my parents have diabetes and i am deathly afraid of developing it cuz i read on google that anti-psychotics cause this to happen especially for addicts& alcoholics like ME and my age also (including TD.)
The important thing to do with any medication change is to work with your psychiatrist so they can give you a titration schedule to follow and be able to give direct advice as to how to address this concern. Weight gain from antipsychotics can be a concern. It might be worthwhile to ask your psychiatrist about a referral to a nutritionist. If the weight gain continues to the point where it could be of concern healthwise as regards the potential of diabetes I do know some people who experience this are prescribed Metformin as a preventative measure and you could ask your psychiatrist if this is a potential option.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.